Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 1, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Feb 11, 2009, 7:46 PM EST for 4 counties in Pennsylvania. It was in force for 74 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 7:46 PM EST (00:46 UTC)
- Expired
- Feb 11, 2009, 9:00 PM EST
- In force
- 74 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Cambria County, PA, Clearfield County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 8:20 PM EST | TSTM WND DMG | Se Rockwood, PA | NUMEROUS TREES REPORTED DOWN NEAR NEW CENTERVILLE. |
| Feb 11, 8:25 PM EST | TSTM WND DMG | Geistown, PA | TREE INTO A HOUSE. |
| Feb 11, 8:30 PM EST | TSTM WND DMG | 3 Sw Nanty-Glo, PA | NUMEROUS TREES REPORTED DOWN NEAR CHICKORY. |
| Feb 11, 8:30 PM EST | TSTM WND DMG | Stoystown, PA | ROOF OFF OF HOUSE...ALONG WITH TREES AND WIRES DOWN. |
| Feb 11, 8:30 PM EST | TSTM WND GST 60 | 4 Nw Somerset, PA | |
| Feb 11, 8:41 PM EST | HIGH SUST WINDS 65 | Johnstown, PA | KJST AIRPORT WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 5:53 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 120046
SVRCTP
PAC009-021-033-111-120200-
/O.NEW.KCTP.SV.W.0001.090212T0046Z-090212T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 PM EST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EST
* AT 742 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 76 MILES WEST OF WESTMONT TO 48 MILES WEST OF BOSWELL TO 37
MILES WEST OF MOUNT DAVIS TO 29 MILES WEST OF MOUNT DAVIS TO 38
MILES SOUTHWEST OF MOUNT DAVIS...AND MOVING NORTHEAST AT 65 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOUNT DAVIS AROUND 815 PM EST...
SOMERSET AROUND 820 PM EST...
MEYERSDALE AND FRIEDENS AROUND 825 PM EST...
JEROME AND DAVIDSVILLE AROUND 830 PM EST...
FERNDALE AND WESTMONT AROUND 835 PM EST...
LAKE GORDON AND WINDBER AROUND 840 PM EST...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 144.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3971 7939 3974 7942 3982 7937 3985 7942
3990 7941 4008 7928 4011 7919 4037 7899
4072 7882 4093 7881 3972 7844
TIME...MOT...LOC 0045Z 232DEG 55KT 4078 8025 4028 7988
3999 7978 3971 7965 3945 7965
$$
FORECASTER: DEVOIR/LACORTE/BEACHLER/EVANEGO1 follow-up statement
000
WWUS51 KCTP 120116
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
816 PM EST WED FEB 11 2009
PAC009-021-033-111-120200-
/O.CON.KCTP.SV.W.0001.000000T0000Z-090212T0200Z/
SOMERSET PA-BEDFORD PA-CLEARFIELD PA-CAMBRIA PA-
816 PM EST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR WESTERN CAMBRIA...SOUTHWESTERN CLEARFIELD...WESTERN BEDFORD AND
SOMERSET COUNTIES...
AT 811 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 57 MILES WEST OF BURNSIDE TO 26 MILES
WEST OF VINTONDALE TO 15 MILES NORTHWEST OF JENNERSTOWN TO ROCKWOOD
TO 9 MILES SOUTH OF SALISBURY...MOVING NORTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WELLERSBURG...STOYSTOWN AND SHANKSVILLE AROUND 825 PM EST...
FERNDALE...WESTMONT AND TIRE HILL AROUND 830 PM EST...
WINDBER...VINTONDALE AND VINCO AROUND 835 PM EST...
SUMMERHILL AROUND 840 PM EST...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3971 7939 3974 7942 3982 7937 3985 7942
3990 7941 4008 7928 4011 7919 4037 7899
4072 7882 4093 7881 3972 7844
TIME...MOT...LOC 0116Z 232DEG 55KT 4107 7976 4061 7932
4033 7921 4000 7910 3968 7900
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 6:51 PM EST, 55 minutes earlier.
Area forecast discussion, Feb 11, 6:51 PM EST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 651 PM EST WED FEB 11 2009 .SYNOPSIS... A LOW PRESSURE SYSTEM PASSING TO OUR NORTH WILL PUSH A STRONG COLD FRONT THROUGH TONIGHT. A ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING AND EARLY TONIGHT. STRONG...GUSTY WINDS WILL FOLLOW THE COLD FRONTAL PASSAGE AND LAST MOST OF THURSDAY. MUCH MORE SEASONABLE TEMPERATURES WILL THEN OCCUR INTO THE WEEKEND. A WEAK UPPER LOW CAUGHT IN THE FAST WESTERLY FLOW WILL BRING A CHANCE OF LIGHT SNOW OR COLD RAIN ON SATURDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... FORECAST HAS BEEN UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 20 THAT ENCOMPASSES THE WESTERN THIRD OF PA UNTIL 10 PM THIS EVE. LONG LIVED LINE OF SHOWERS AND THUNDERSTORMS WAS QUICKLY SLIDING EAST ACROSS OH STRETCHING SOUTH THRU CENTRAL WV...SHUD ARRIVE ACROSS WESTERN PA IN THE NEXT COUPLE OF HOURS. MAINLY DRY...AND UNSEASONABLY MILD WEATHER WILL CONTINUE FOR THE NEXT SEVERAL HOURS BEFORE STRONG COLD FRONT CROSSES CENTRAL PA LATER TONIGHT. THE COLD FRONT SHOULD PASS THROUGH THE REGION BETWEEN 00Z AND 06Z...MOVING VERY QUICKLY EASTWARD. THE N-S ORIENTATION OF THE FRONT AND THE VERY STRONG WSW FLOW THROUGH THE LOWEST 10-15KFT WILL ENSURE A BRIEF TIME FOR THE BEST INSTABILITY TO LINE UP WITH THE NARROW RIBBON OF HIGH MOISTURE OVER THE REGION. ALL THIS SEEMS TO BE A LITTLE LATE FOR THE BEST/DIURNAL INSTABILITY. STILL...THE POSSIBILITY EXISTS FOR SOME SEVERE CONVECTION LATE THIS EVENING - MAINLY OVER OUR WRN COUNTIES. THE MORE-SURE THREAT IS FOR GRADIENT WINDS BEHIND THE FRONT TO GET CRANKING. DEEPENING SFC LOW WILL TRACK TO WEST OF PA THEN INTO WESTERN NY BY 12Z THUR. STRONG PRESSURE RISES KT LL JET WILL FOCUS STRONGEST WINDS OVER WESTERN CWA. WILL UPGRADE HIGH WIND WATCH TO A HIGH WIND WARNING FOR FAR WESTERN COUNTIES...FROM THE LAURELS NORTHWARD AND A WIND ADVISORY FOR THE REMAINDER OF THE CWA. WITH PCPN CONFINED TO NEAR THE FRONT AND FAST MOVEMENT OF THE FRONT...STILL EXPECT LITTLE QPF /A QUARTER TO HALF INCH AT MOST/ WITH THE SHOWERS AND STORMS THIS EVENING...AS THE BEST MOISTURE IS HERE FOR ONLY A SHORT TIME...AND DRY SLOT WORKS IN QUICKLY. THE VERY WARM/NEAR RECORD TEMPS OCCURRING TODAY WILL FURTHER MELT AWAY OUR SNOW PACK - OR WHAT IS LEFT OF IT. THIS SHOULD LIMIT RISES ON THE WATERWAYS TO MINOR MOVEMENTS AT MOST. ANY LOCATIONS THAT ARE PRONE TO ICE JAMMING WILL NEED TO BE MONITORED FOR PROBLEMS...BUT FLOWS ARE LOW AT THIS TIME...AND QPF NOT GOING TO PUT MUCH MORE INTO THE STREAMS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... ENTIRE CWA WILL BE POST FRONTAL BY THUR MORNING WITH ONLY LINGERING SHOWER CONFINED TO AREAS DOWN WIND OF LAKE ERIE. EXPECT SOME SNOW TO MIX IN AFTER MIDNIGHT THERE...BUT NO ACCUMS EXPECTED BEFORE SUNRISE. TEMPS WILL PROBABLY BE AT THEIR HIGHEST THURSDAY MORNING. WILL CHANGE PRECIP TYPE TO MOSTLY SNOW IN THE NW AFTER SUNRISE...AND KEEP ACCUMS MINIMAL UNTIL LATER IN THE DAY AS TEMPS CONTINUE TO SLIDE. LITTLE/NO PRECIP WILL MAKE IT SE OF AOO/UNV/IPT THURSDAY. DISCUSSED POSSIBLE NEED FOR ADVISORY ACROSS NW COUNTIES WITH POSS SNOW ACCUMS OF 2-4 INCHES AND BLOWING SNOW...BUT WILL HOLD OFF FOR NOW GIVEN MORE PRESSING WIND SITU...SMALL COVERAGE AREA OF PCPN AND THAT REGIONS FREQUENT EXPERIENCE WITH COUPLE INCH SNOW EVENTS. SNOW SHOWERS WILL GRADUALLY DISSIPATE ACROSS THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS THROUGH FRIDAY AS HIGH PRES WORKS ITS WAY INTO THE REGION FROM THE OHIO VALLEY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HIGH PRES WILL RETREAT FRIDAY NIGHT INTO SATURDAY YIELDING TO AN APPROACHING SYSTEM FROM THE MIDWEST. MODEL AND ENSEMBLE GUIDANCE CONTINUES TO DIFFER WITH REGARDS TO THE TIMING/TRACK OF THE LOW MOVING EAST ACROSS THE MID SOUTH SAT TOWARD THE EAST COAST SAT NGT. BOTH ENSEMBLE PREDICTIONS SYSTEMS ARE ON THE SOUTHERN EDGE OF THE ENVELOPE OF SOLUTIONS. OVERALL MADE LITTLE CHANGE TO THE POPS KEEPING HIGH CHC SOUTH OF I-80. A LGT SNOW ACCUM IS POSSIBLE BY 00Z SUN. THIS SYSTEM IS FCST TO MOVE AWAY FROM THE ECOAST ON SUNDAY AS HIGH PRES RETURNS TO THE REGION. SEASONABLY COLD AND MAINLY DRY WEATHER IS FCST FOR EARLY NEXT WEEK WITH ONLY A FEW SNOW SHOWERS POSSIBLE OVER THE WESTERN HIGH TERRAIN. THE GFS/GEFS AND ECMWF ALL HINT AT A POTENTIAL SIGNIFICANT ECOAST STORM SYSTEM NEXT WED/THUR. UNCERTAINTY REMAINS HIGH AND CONFIDENCE IS STILL LOW BEYOND FRIDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... LINE OF TSRA WILL PUSH INTO WESTERN PA IN THE NEXT FEW HOURS...HOWEVER EXPECTING SOME WEAKENING BEFORE IMPACTING KBFD/KJST/KAOO/KUNV. HAVE INCLUDED CB IN CLOUD GROUPS...HOWEVER CONFIDENCE IS MARGINAL FOR TSRA...MORE LIKELY VCTS AT BEST. STRONG LOW MOVING NE ACROSS THE GREAT LAKES WILL PULL A STRONG COLD FRONT ACROSS THE AREA TONIGHT. FREQUENT RAIN SHOWERS WITH POSS SCT THUNDER WILL MOVE ACROSS AIR FIELDS THIS EVE...AFT 01Z IN THE WEST...AFTER 03Z IN THE EAST. ALONG AND BEHIND THE FRONT STRONG AND GUSTY WINDS WILL PREVAIL THROUGH MUCH OF THUR. EXPECT SUSTAINED WINDS GREATER THAN 25KTS AND GUSTS GREATER THAN 40KTS...GUSTS GREATER THAN 50KTS POSS FROM JST/AOO TO BFD. THUR...CIGS/VSBYS WILL START MVFR AND IMPROVE TO VFR LATE THUR. SOME RAIN AND SNOW SHOWERS. FRI...VFR CIGS/VSBYS. SAT/SUN...INCREASING MOISTURE WITH VFR CIGS TRENDING TO MVFR LATE SAT THRU SUN. PRECIP ARRIVES SAT EVE AND LINGERS IN VC THRU SUN. TEMPS BORDERLINE FOR SNOW && .HYDROLOGY... SIGNIFICANT SNOW MELT...RIVER ICE BREAKUP/MOVEMENT AND RUNOFF FROM LIGHT RAINFALL WILL RESULT IN MINOR TO MODERATE RISES ON RIVERS AND STREAMS IN THE WEST BRANCH AND MAIN STEM SUSQUEHANNA RIVER BASINS INTO FRIDAY. LESSER RISES ARE EXPECTED IN THE JUNIATA BASIN WHERE THE SNOW PACK IS LIMITED. WILLIAMSPORT WILL LIKELY EXCEED CAUTION STAGE THURSDAY AFTERNOON OR EVENING. BUT FOR THE MOST PART...NO FLOODING IS ANTICIPATED AT AREA FORECAST RIVER FORECAST POINTS. && .CLIMATE... THE RECORD HIGH AT HARRISBURG IS 59 SET BACK IN 1999. THE RECORD HIGH AT WILLIAMSPORT IS 55 DEGREES SET BACK IN 1960. BOTH RECORDS WERE BROKEN THIS AFTN. INITIAL RER WAS SENT FOR EACH LOCATION. WITH A BIT MORE WARMING YET TO GO...FINAL RER WILL BE SENT LATER THIS EVE. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 AM TO 7 PM EST THURSDAY FOR PAZ006-011- 012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066. HIGH WIND WARNING FROM 1 AM TO 7 PM EST THURSDAY FOR PAZ004- 005-010-017-024-025-033-034. && SYNOPSIS...DANGELO NEAR TERM...BEACHLER/GARTNER SHORT TERM...DANGELO/GARTNER LONG TERM...STEINBUGL AVIATION...BEACHLER/GARTNER HYDROLOGY...STEINBUGL CLIMATE...GARTNER
Hazardous weather outlook, Feb 11, 5:59 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 559 PM EST WED FEB 11 2009 PAZ004-005-010-017-024-025-033-034-122300- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 559 PM EST WED FEB 11 2009 ...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HIGH WIND WARNING. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF A STRONG COLD FRONT THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. MINOR TO MODERATE WITHIN-BANK RISES ON AREA RIVERS AND STREAMS WILL OCCUR THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-122300- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 559 PM EST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG WIND GUSTS ARE POSSIBLE LATE TONIGHT AFTER A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG WIND GUSTS ARE POSSIBLE THURSDAY. MINOR TO MODERATE WITHIN-BANK RISES ARE EXPECTED TO OCCUR ON AREA RIVERS AND STREAMS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. BEACHLER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:41 PM EST | Severe Thunderstorm Warning | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 14 more | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.